Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 7, NWS Pocatello, ID

April 23, 2006

NWS Pocatello, ID issued this wind advisory at Apr 23, 2006, 10:38 AM MDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2006, 10:38 AM MDT (16:38 UTC)
Expired
Apr 23, 2006, 2:00 PM MDT
In force
3 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 231638
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1038 AM MDT SUN APR 23 2006


IDZ020-232000-
/O.NEW.KPIH.WI.Y.0007.060423T1638Z-060423T2000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1038 AM MDT SUN APR 23 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. 

A SURFACE COLD FRONT WILL BRING NORTH WINDS 25 TO 35 MPH WITH
GUSTS TO 50 MPH TO THE UPPER SNAKE RIVER PLAIN FROM IDAHO FALLS
NORTH TO DUBOIS. WINDS WILL DECREASE TO 15 TO 25 MPH BY 2 PM MDT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 232016
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT SUN APR 23 2006


IDZ020-240300-
/O.EXP.KPIH.WI.Y.0007.000000T0000Z-060423T2000Z/
/O.NEW.KPIH.WI.Y.0008.060423T2016Z-060424T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
216 PM MDT SUN APR 23 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A SURFACE COLD FRONT WILL BRING NORTH WINDS 25 TO 35 MPH WITH
GUSTS TO 50 MPH TO THE UPPER SNAKE RIVER PLAIN FROM IDAHO FALLS
NORTH TO DUBOIS. WINDS WILL DECREASE TO 15 TO 25 MPH BY 9 PM MDT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 23, 9:54 AM MDT, 44 minutes earlier.

Area forecast discussion, Apr 23, 9:54 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
954 AM MDT SUN APR 23 2006

.SHORT TERM...RATHER SUBSTANTIAL COLD AIR MASS MOVING THROUGH
MONTANA AND WYOMING NORTH SIDE OF BACK DOOR SURFACE COLD FRONT.
SURFACE PRESSURE GRADIENT CAUSED WIND GUSTS UP TO 50 MPH THIS
MORNING IN THE FOOT HILLS SOUTH OF MONIDA PASS OVER TO MOUTH OF
BIRCH CREEK. EXPECT THIS GRADIENT WILL RELAX SOME BY EARLY
AFTERNOON WITH COLD AIR MASS SLIDING SOUTHEAST OTHER SIDE OF THE
DIVIDE. LOOKS LIKE SOME OF THE COLD AIR ALSO SPILLED INTO WEST
YELLOWSTONE AND ISLAND PARK AREA THIS MORNING AND THEREFORE HAVE
LOWERED MAX TEMPERATURES THERE TODAY.

TODAY THROUGH WEDNESDAY. COMPLEX SCENARIO TODAY AS
FCST AREA LAYS UNDERNEATH DEFORMATION ZONE BETWEEN MAIN UPPER LOW
OFF CALIFORNIA COAST AND NORTHERN BRANCH TROUGH SLIDING ALONG
CANADIAN BORDER. FOG/IR SAT IMAGERY AND 88D MOSAIC INDICATING
CONVECTIVE CLOUD BAND WITH VERY LIGHT PRECIP RETURNS PUSHING
NORTH INTO FCST AREA. TIGHT NORTHEASTERLY SFC GRADIENT LAYING
ALONG DIVIDE WITH LOW STRATUS SPILLING OVER IN PLACES. HAVE MAINLY
BROADBRUSHED CHANCE POPS THROUGH DAY TODAY WITH AFTN/EVE THUNDER
SOUTH OF DEFORMATION BOUNDARY. ANOTHER SET OF CONCERNS ARE
WINDS/TEMPS AS COOL AIR CONTINUES TO SPILL OVER DIVIDE AND
NORTHEAST SFC GRADIENT STAYS TIGHT ACROSS UPPER VALLEY. HAVE
TRENDED TOWARD COOL TEMPS AND BREEZY WINDS IN NORTHERN PORTION OF
FCST AREA. MAIN UPPER LOW SLIDES EAST TO VEGAS AREA OVERNIGHT
WHILE 00Z GFS/06Z NAM INDICATES SHORTWAVE TAIL OF NORTHERN BRANCH
SPLITS OFF AND RETREOGRADES INTO OREGON OVERNIGHT. THIS FORMS
NEGATIVE TILT TROUGH INTO MONDAY ACROSS FCST AREA WITH MAIN
CIRCULATION CENTER OVER VEGAS AND REPEAT OF THUNDER NORTH OF
TROUGH AXIS BUT SOUTH OF DEFORMATION BOUNDARY. MAIN UPPER LOW
BEGINS TO FILL AS NEXT PACIFIC KICKER WAVE PUSHES TOWARD COASTLINE
AND NORTHERN BRANCH RIDGE DEVELOPS INTO WEAK BLOCKING PATTERN.
TEMPS BEGIN TO WARM AGAIN DESPITE WEAK SHORTWAVE ENERGY AND
INSTABILITY LINGERS INTO TUE AS PACIFIC WAVE HITS COAST. MODELS
SLIDE THIS WAVE SOUTH ALONG COAST...DEVELOPING INTO ANOTHER
SOUTHERN BRANCH CUT-OFF LOW. MOISTURE SEEMS A LITTLE MORE LIMITED
WITH THIS LOW BUT ENOUGH UNCERTAINTY REGARDING MOISTURE/INSTABILITY
WRAPPING AROUND IT TO WARRANT SLIGHT CHANCE POPS FOR WED. DMH

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. MODELS REMAIN IN VERY
GOOD AGREEMENT THROUGH THE FORECAST PERIOD. CLOSED LOW STAYS WELL
SOUTH OF THE AREA AS IT SLOWLY TRACKS EAST THROUGH THE SOUTHWESTERN
U.S. WHILE A HIGH PRESSURE RIDGE FOLDS INTO THE REGION AND MAINTAINS
ITS POSITION THROUGH NEXT WEEKEND. FOR THE MOST PART...IT LOOKS DRY
AND WARM ALTHOUGH THE GFS IS HINTING AT POSSIBLE AFTERNOON AND
EVENING CONVECTION IN THE MOUNTAINS ESPECIALLY LATER IN THE WEEK.
WILL CONTINUE WITH A DRY FORECAST IN THE VALLEYS WITH A SLIGHT
CHANCE OF SHOWERS IN THE MOUNTAINS. FOR THE MOST PART...LEFT TEMPS
ALONE ALTHOUGH THEY MAY BE A BIT ON THE COOL SIDE WITH THE MEXMOS
PUSHING VALLEY HIGHS INTO THE 70S.  WAW

&&

.AVIATION...WIDESPREAD VFR CONDITIONS WILL PERSIST THROUGH TONIGHT.
ISOLATED SHOWERS WILL CONTINUE THIS MORNING...WITH WIDELY SCATTERED
SHOWERS AND THE THREAT OF ISOLATED THUNDERSTORMS THIS AFTERNOON AND
EVENING. LOCALIZED MVFR CONDITIONS ALONG WITH GUSTY WINDS WILL BE
POSSIBLE NEAR THE THUNDERSTORMS.  WAW

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING CONTINUES FOR PORTNEUF RIVER IN BANNOCK COUNTY.
&&

99/99
Hazardous weather outlook, Apr 23, 5:26 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
526 AM MDT SUN APR 23 2006

IDZ017>025-031-032-241130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
526 AM MDT SUN APR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS ALONG WITH
A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR TODAY.
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UNSETTLED
CONDITIONS ARE FORECAST THROUGH THE REMAINDER OF THE FORECAST
PERIOD WITH SHOWERS POSSIBLE EACH DAY. AFTER THURSDAY
HOWEVER...THE SHOWERS WILL MAINLY BE EXPECTED OVER THE HIGHER
TERRAIN OF EASTERN IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Apr 23, 8:34 AM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
834 AM MDT SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     HIGH SUST WINDS  25 NW MUD LAKE          44.10N 112.84W
04/23/2006  M40.00 MPH       CLARK              ID   MESONET

            GUSTS TO 52 MPH AT BLUE DOME INL SITE

0824 AM     HIGH SUST WINDS  25 NW IDAHO FALLS       43.75N 112.39W
04/23/2006  M35.00 MPH       JEFFERSON          ID   TRAINED SPOTTER

            GUSTING 45 TO 50 MPH AT SAGE JUNCTION

&&

PANGEL

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:16 PM MDTWind AdvisoryPIH7 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.